MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 6.5MM CANNULATED SCREW 32MM THREAD 90MM; SCREW, FIXATION, BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 6.5MM CANNULATED SCREW 32MM THREAD 90MM; SCREW, FIXATION, BONE
Model Number 208.440
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: (b)(4).Unknown date between (b)(6) 2017 and (b)(6) 2017.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported a revision of hip pinning was conducted on (b)(6) 2017 after the patient was implanted on (b)(6) 2017.The patient was revised to a 4.5mm proximal femur plate.Five 6.5mm partially (32mm) threaded cannulated screws (80, 90, 95, 100, 110mm) and four washers were removed from the patient; one washer was left in patient.Removal of hardware was quick and easy.The screws were replaced with a proximal femur plate as the screw fixation failed.The surgeon was unable to retrieve the washer implanted in the patient because she plated over the screw.Originally, she was going to leave it in, but then decided to try and take out the screw and the washer after plating.The screw was able to be retrieved, but not the washer.The procedure was completed successfully and the patient was reportedly stable.Concomitant devices: washer (part 219.99, lot unknown, quantity 5).(b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.5MM CANNULATED SCREW 32MM THREAD 90MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7175398
Report Number2939274-2018-50128
Device Sequence Number13827382
Product Code HWC
UDI-Device Identifier10886982149459
UDI-Public(01)10886982149459(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K021932
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number208.440
Device Catalogue Number208.440
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2017
Supplement Date Received by Manufacturer02/08/2018
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight120